Alert archive / Florida / Flash Flood Warnings in 2023

Flash Flood Warning 26, NWS Tallahassee, FL

June 19, 2023Walton County, Florida

NWS Tallahassee, FL issued this flash flood warning at Jun 19, 2023, 11:33 AM CDT for Walton County, Florida. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2023, 11:33 AM CDT (16:33 UTC)
Expired
Jun 19, 2023, 1:18 PM CDT
In force
105 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2023-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2023-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1304 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 9:41 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 19, 9:41 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1041 AM EDT Mon Jun 19 2023

...New UPDATE...

.UPDATE...
Issued at 1019 AM EDT Mon Jun 19 2023

An upper level low continues to spin in place over the Lower Ohio
River Valley producing northwest flow aloft across the Gulf Coast.
A convectively-induced short wave helped spark an MCS this
morning. This produced a number of wind damage reports, mainly in
the form of downed trees and power lines. That initial convective
line will push east of the area by 15Z or so. Additional upstream
convection is now firing on old outflow boundaries from the FL
Panhandle west across southern Alabama into Mississippi. The 12Z
KTAE sounding showed deep layer moisture with a precipitable water
of 2.01 inches. There was also a steep mid level lapse rate of
over 7 C/km indicating there is also plenty of instability in
place. As the upper low sags southeastward, flow will become more
diffluent and shear will increase to 35-45 knots. All severe modes
are possible today, including supercells which are already evident
on radar over Southern Alabama and Mississippi.

&&

.NEAR TERM...
(Today and tonight)
Issued at 250 AM EDT Mon Jun 19 2023

All eyes this AM are on a large cluster of strong to severe
thunderstorms racing across the Lower MS Valley. This activity has a
history of producing damaging winds, tornadoes, and hail during the
overnight hours and will look to pose similar threats locally to
start off the work week/morning commute. The 6Z HRRR brings this MCS
into SE AL and portions of SW GA around 12-13Z with additional
convection focusing along the FL Panhandle. These two areas of
storms then look to converge along the I-10 corridor while moving
generally east-southeastward later this morning. The main concerns
are strong to damaging winds given the linear and/or bowing nature
of the MCS. Potential impacts are scattered power outages and downed
trees, as we've seen in recent days. Heavy rainfall is also
possible. Frequent lightning is not to be overlooked either.

By the afternoon, convective redevelopment is expected in the wake
of its predecessor and may prove to be just as problematic. This
second wave appears to congeal into an extensive zonally oriented
linear mode through much of North FL that persists into the PM rush
hour, with isolated to scattered storms north of the state line. The
former would renew damaging wind potential, but also pose a heavy
rain/flood threat. Convection should begin waning while pushing into
the Gulf this evening.

The SPC has the entire service area under a Slight Risk (level 2 of
5) for severe weather and if trends continue or escalate with the
ongoing MCS, a Watch cannot be ruled out. A Slight Risk (level 2 of
4) is also in place by the WPC for everywhere but the eastern FL Big
Bend (Marginal, 1 of 4). Instances of flash flooding may occur,
particularly from training storms. Locations with saturated soils
from recent rains and urban, low-lying, and poor-drainage areas are
most vulnerable. Aside from the storminess, expect more warm/muggy
conditions with highs in the mid/upper 80s and lows in the low 70s
(isolated upper 60s).

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 250 AM EDT Mon Jun 19 2023

The upper air pattern is characterized by an omega block across
much of the CONUS and a rex block over the eastern US. An upper
low will sag southward from the Tennessee Valley to central
Georgia and support a surface low pressure area and cold front.
Isolated strong to severe thunderstorms are once again possible
each day, with hail and strong winds as the main threats. SPC has
a marginal risk for severe thunderstorms each day. Not much change
really from the past few days just a slightly lower threat level.
Heavy rainfall also continues to be a concern with WPC outlooking
at least a marginal to slight risk for excessive rainfall each
day. Rain chances Tuesday will be highest along and south of the
front (70-90%) then high chances (80-90) everywhere Wednesday as
the upper low is just about sitting over the area. The heaviest
rainfall day of this period will be Wednesday. Highs will be
around 90 degrees Tuesday then mid/upper 80s Wednesday as abundant
cloud cover and widespread rainfall temper highs a little.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 250 AM EDT Mon Jun 19 2023

The blocking patterns across the CONUS will finally begin to break
down in the long term period. The upper low entrenched in the
southeast US finally exits stage north as the associated rex block
breaks down and upper ridging is allowed to move northward towards
the Red River by Tuesday. Though the upper low kicks out, we will
remain under the influence of the upper trough with embedded
shortwaves through the period. This will keep the moist
trajectories from the Gulf and thus the elevated rain and
thunderstorm chances will continue. In fact, rain chances of
60-90% are expected each day. Though severe weather risk will be
low, the flooding risk is elevated as repeated rounds of heavy
rainfall will continue through the weekend. There appears to
possibly be some slight reprieve in the high rain chances and
flooding concerns towards next week as the southwest ridge builds
towards the southeast US.

&&

.AVIATION...
(12Z TAFS)
Issued at 639 AM EDT Mon Jun 19 2023

Adjusted TAFs to acct for ongoing convection across the Wiregrass,
western FL Panhandle, parts of SW GA. Leaned on the 8Z HRRR for
timing of thunder at the terminals. Bottom line: all sites are
expected to be impacted by scattered t-storms, capable of strong
to severe gusts today. Convection looks to persist longer and
deeper into the afternoon along the I-10 corridor before waning
around 0Z or up to a couple hrs after. Southwest winds prevail
(breezy at times) with MVFR-IFR cigs late tonight at TLH/VLD/ABY.

&&

.MARINE...
Issued at 250 AM EDT Mon Jun 19 2023

The continued parade of high chances for showers and
thunderstorms, some severe featuring hail, strong winds, frequent
lightning and waterspouts, is expected to continue through the
next several days. Persistent southwesterly winds are expected as
well, with some strengthening in the nearshore waters today so
cautionary conditions are anticipated. Also, locally higher winds
and seas will occur in and around heavier showers and storms which
will make boating conditions suddenly difficult.

&&

.FIRE WEATHER...
Issued at 250 AM EDT Mon Jun 19 2023

A continued wet/stormy pattern precludes fire concerns outside of
gusty/erratic winds and frequent lightning from scattered to
numerous showers and thunderstorms (some strong to severe).
Widespread wetting rains are likely into mid-week. Lastly, high
dispersions are forecast across the Wiregrass Region on Tuesday
afternoon.

&&

.HYDROLOGY...
Issued at 250 AM EDT Mon Jun 19 2023

No real change in the wet pattern for the next week. Forecast
rainfall amounts are on the order of 4 to 6 inches, with 6 to 8
inches along the nature coast and southeast Florida Big Bend.
These forecast amounts have been fairly consistent over the past
few model runs but could change depending on the eventual
evolution of synoptic scale features. This will keep flooding
concerns firmly in tact through the week, especially in areas that
have received recent heavy rainfall, including areas of southwest
georgia, southeast Alabama, and the eastern Florida Big Bend.

Concerning area rivers, more rivers are forecast to reach or are
in action stage, including the Fenholloway, Ochlockonee,
Ichawaynochaway, Flint, Choctawhatchee, Pea, Apalachicola, and
Aucilla rivers. Aucilla at Lamont is forecast to just reach minor
flood stage wednesday then slowly fall.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   86  71  88  71 /  70  70  80  70
Panama City   85  74  87  73 /  70  70  70  80
Dothan        85  70  88  69 /  80  40  60  70
Albany        86  71  87  69 /  80  50  70  70
Valdosta      89  69  86  70 /  70  80  80  70
Cross City    88  73  85  71 /  60  80  90  80
Apalachicola  86  77  85  74 /  60  80  80  90

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for FLZ108-112-114.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...IG3
SHORT TERM...Scholl
LONG TERM....Scholl
AVIATION...IG3
MARINE...Scholl
FIRE WEATHER...IG3
HYDROLOGY...Scholl

In the hours before

Local storm report, Jun 19, 10:43 AM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1143 AM EDT Mon Jun 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     Tstm Wnd Dmg     5 N Metcalf             30.77N 83.99W
06/19/2023                   Thomas             GA   911 Call Center

            Tree down at the intersection of Metcalf
            road and Magnolia road in Thomas County
            Georgia.

&&

EB
Local storm report, Jun 19, 10:46 AM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1146 AM EDT Mon Jun 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     Tstm Wnd Dmg     4 NW Empress            30.71N 83.61W
06/19/2023                   Brooks             GA   911 Call Center

            Tree down at the intersection of Greenville
            Highway and Hickory Head road in Brooks
            County Georgia.

&&

EB
Local storm report, Jun 19, 10:48 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1148 AM EDT Mon Jun 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     Tstm Wnd Dmg     1 NNW Quitman           30.80N 83.57W
06/19/2023                   Brooks             GA   911 Call Center

            Tree down at the intersection of Webster
            Road and Cortland Avenue in Brooks County
            Georgia.

&&

EB
Local storm report, Jun 19, 11:11 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1211 PM EDT Mon Jun 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     Tstm Wnd Gst     2 SSE Panacea-Wakulla A 29.96N 84.38W
06/19/2023  M46 MPH          GMZ730             FL   Mesonet

            Courtesy FSWN Ochlockonee Boat Ramp
            Weatherstem site.

&&

Haner
Special weather statement, Jun 19, 11:18 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1118 AM CDT Mon Jun 19 2023

ALZ065-066-191700-
Dale AL-Coffee AL-
1118 AM CDT Mon Jun 19 2023

...A strong thunderstorm will impact portions of western Dale and
Coffee Counties through NOON CDT...

At 1118 AM CDT, Doppler radar was tracking a strong thunderstorm near
New Brockton, or 8 miles east of Elba, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Ozark, Level Plains, New
Brockton, Ariton, Lee, Clayhatchee, Mixons Crossroads, Carl Folsom
A/p, Hooper Stage Field, Gerald, Camp Humming Hills, Clintonville,
Roeton, Cairns Aaf, Dale County Lake and Camp Alaflo Bsa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3162 8615 3162 8553 3123 8569 3128 8603
      3147 8615
TIME...MOT...LOC 1618Z 256DEG 25KT 3143 8594

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER
Local storm report, Jun 19, 11:32 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1232 PM EDT Mon Jun 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     Tornado          2 E Four Mile Village   30.38N 86.29W
06/19/2023                   Walton             FL   Broadcast Media

            Multiple broadcast and social media reports
            of a tornado near Sandestiin.

&&

Haner

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:19 AM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton4 days
Jun 19, 6:22 AM CDTSpecial Weather StatementTAEWalton23 min
Jun 19, 6:25 AM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Walton, Washington65 min
Jun 19, 6:33 AM CDTSevere Thunderstorm WarningTAEBay, Holmes, Walton, Washington42 min
Jun 19, 7:16 AM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington44 min
Jun 19, 7:17 AM CDTSevere Thunderstorm WarningTAEJackson58 min
Jun 19, 8:02 AM CDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon, Liberty, Wakulla58 min
Jun 19, 8:57 AM CDTSevere Thunderstorm WarningTAEJefferson, Madison63 min
Jun 19, 9:00 AM CDTAreal Flood AdvisoryTAEBay, Calhoun, Gulf, Liberty, Washington3 hr
Jun 19, 9:05 AM CDTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla25 min
Jun 19, 10:28 AM CDTSpecial Marine WarningTAE2 hr
Jun 19, 10:30 AM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington60 min
Jun 19, 10:57 AM CDTSevere Thunderstorm WarningTAEFranklin, Liberty, Wakulla48 min
Jun 19, 11:02 AM CDTTornado WarningTAEWalton58 min
Jun 19, 11:12 AM CDTSevere Thunderstorm WarningTAEJackson27 min
Jun 19, 11:13 AM CDTSpecial Marine WarningTAE62 min
Jun 19, 11:39 AM CDTRiver Flood WarningTAEGadsden, Leon67 hr
Jun 19, 11:39 AM CDTSpecial Marine WarningTAE96 min
Jun 19, 11:52 AM CDTSpecial Marine WarningTAE113 min
Jun 19, 12:07 PM CDTSpecial Marine WarningTAE2 hr
Jun 19, 1:17 PM CDTSpecial Marine WarningTAE3 hr
Jun 19, 1:33 PM CDTTornado WarningTAEFranklin, Gulf57 min
Jun 19, 1:34 PM CDTSpecial Marine WarningTAE35 min
Jun 19, 1:53 PM CDTAreal Flood AdvisoryTAEBay112 min
Jun 19, 2:27 PM CDTSpecial Marine WarningTAE2 hr
Jun 19, 2:41 PM CDTSpecial Marine WarningTAE3 hr
Jun 19, 3:21 PM CDTSpecial Weather StatementTAEWalton24 min
Jun 19, 3:59 PM CDTSpecial Weather StatementTAEWashington31 min
Jun 19, 4:52 AM CDTSpecial Weather StatementTAERandolph, Terrell38 min
Jun 19, 6:15 AM CDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Dougherty, Early, Quitman and 2 more45 min
Jun 19, 7:00 AM CDTSevere Thunderstorm WarningTAEBaker, Calhoun, Colquitt, Dougherty, Early, Lee and 5 more60 min
Jun 19, 7:57 AM CDTSpecial Weather StatementTAEBen Hill, Berrien, Irwin, Tift, Turner, Worth78 min
Jun 19, 8:11 AM CDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Decatur, Grady and 4 more64 min
Jun 19, 8:35 AM CDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Brooks, Cook, Irwin, Lanier and 2 more55 min
Jun 19, 9:27 AM CDTSevere Thunderstorm WarningTAELanier, Lowndes13 min
Jun 19, 1:24 AM CDTSpecial Weather StatementTAECoffee36 min
Jun 19, 5:12 AM CDTSevere Thunderstorm WarningTAECoffee, Dale48 min
Jun 19, 5:57 AM CDTSevere Thunderstorm WarningTAECoffee, Dale, Geneva, Henry, Houston48 min
Jun 19, 11:18 AM CDTSpecial Weather StatementTAECoffee, Dale42 min

Nearby

Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.